Texas, 2010High Wind in Texas, November 16, 2010
November 16, 2010 · NWS MAF · 1 event in 1 county or zone
Strong mid level winds continued over the area, but only mixed down into the higher elevations of the Guadalupe Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong mid level winds continued over the area, but only mixed down into the higher elevations of the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 16, 4:35 PM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Nov 16, 4:35 PM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
535 PM CST TUE NOV 16 2010
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
GENERALLY CLEAR SKIES WILL CONTINUE THROUGH THIS TAF PERIOD. GUSTY
WINDS ARE ALREADY SUBSIDING AND WILL DROP BELOW 15KTS AT ALL
TERMINALS BY 03Z. A COLD FRONT MOVING THROUGH CNM AND HOB AROUND
10Z WILL MAKE IT THROUGH ALL TAF SITES BY 18Z SHIFTING THE WINDS
INITIALLY TO THE NORTHWEST AND GUSTING BEFORE DIMINISHING AND
BECOMING MORE NORTHERLY OR NORTHEASTERLY.
HENNIG
&&
.PREV DISCUSSION... /ISSUED 208 PM CST TUE NOV 16 2010/
DISCUSSION...
DOWNSLOPE WINDS THIS AFTERNOON CONTRIBUTING TO RELATIVELY WARM TEMPS
AND DRY CONDITIONS DESPITE FRONTAL PASSAGE LAST NIGHT. W WINDS DO
LOOK TO STAY UP SOME OVERNIGHT FOR MOST OF THE AREA...THUS IT WILL
BE WARMER WED MORNING. STRONG SHRTWV TROF WILL MOVE SEWD INTO OKLA
WED PUSHING A FRONT S THRU SE NM/W TX WED MORNING/AFTERNOON. LATE
MORNING/EARLY AFTERNOON WINDS ACRS PB WILL BE ON THE WINDY SIDE
FROM THE N...BUT WINDIEST AND LASTING THE LONGEST IN THE NE CWFA
WHERE BETTER MSLP GRADIENT WILL BE FOUND. 85H TEMPS NEAR 10C
WEDNESDAY PM SUGGEST HIGHS WILL STILL BE IN THE 60S. WILL OPT TO
GO TOWARD THE COOLER GFS OR JUST UNDERCUT...ESPECIALLY FROM MAF N
AS 7H TEMPS ARE SEEN TO COOL WITH PASSING TROF. WILL CONTINUE THIS
TREND INTO THE OVERNIGHT AND EXPECT THAT GOOD RADIATIONAL COOLING
WILL OCCUR THUR MORNING...THUS FAVOR COOLER GFS WITH A FREEZE MOST
FOR AREAS. WILL HAVE TO WATCH FOR HARD FREEZE POTENTIAL IN
SCURRY...MITCHELL...HOWARD COUNTIES THURSDAY MORNING. MID LEVELS
BECOME MORE WLY THURSDAY SIGNALING WARM-UP PER THERMAL RIDGE/LEE
TROF. THIS WILL BE THE GENERAL IDEA FRI-MON WITH 85H THERMAL RIDGE
EXTENDING FROM THE TRANS PECOS REGION NEWD INTO SE NM AND THE
W-NW PB. 85H TEMPS FROM MID TEENS TO N20C AT TIMES WILL PUSH TEMPS
WELL ABOVE NORMAL. ESPECIALLY WITH DOWNSLOPE WINDS POSSIBLE FOR A
FEW HRS IN THE AFTERNOON ACRS THE WRN CWFA. SUN-TUE MORNINGS HIER
DWPNTS WILL CREEP INTO AT LEAST ERN 1/3 OF CWFA SO OVERNIGHT LOWS
WILL TREND UP THEN. COLD AIR LOOKS TO BE IN THE CNTRL PLAINS TUE
WITH ECMWF FARTHEST S...LEADING EDGE INTO S PLAINS. SO ATTP WON/T
REFLECT MUCH CHANGE BUT WILL KEEP LOOKING TO THE N BY MIDDLE OF
NEXT WEAK TO SEE HOW CLOSE COLD AIR WILL BE.
FIRE WEATHER...
A LOCATIONS IN THE WRN PB SHOWING NEAR RF CONDITIONS THIS PM BUT
WILL REMAIN LOCAL IN NATURE. FIRE WX CONCERNS STILL LOOK TO
INCREASE ACRS SE NM/GDP MTNS/UPPER TRANS PECOS/W-NW PB FRI-TUE.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
10
Hazardous weather outlook, Nov 16, 11:34 AM MST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1234 PM CST TUE NOV 16 2010
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-171845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1234 PM CST TUE NOV 16 2010 /1134 AM MST TUE NOV 16 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- November 16, 8:00 PM MST to 11:59 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- RAWS
Strong mid level winds mixed down into the higher elevations of the Guadalupe Mountains.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, November 16 to 17, 2010$34,000 · 50 kt wind · 33 events
- Damaging Winds in Virginia, November 16 to 17, 2010$75,000 · 70 kt wind · 16 events
- Damaging Winds in Virginia, November 16 to 17, 2010$28,000 · 50 kt wind · 19 events
- Strong Wind in Kentucky, November 16, 2010$25,000 · 16 events
- Damaging Winds in Idaho, November 16, 2010$40,000 · 60 kt wind · 4 events
- High Wind in Kentucky, November 16, 2010$25,000 · 53 kt wind · 4 events
- Heavy Snow in Wyoming, November 16 to 17, 201021 events
- Hail and Damaging Winds in Virginia, November 16, 2010$15,000 · 63 kt wind · 11 events
- High Wind in Montana, November 16, 201068 kt wind · 12 events
- Damaging Winds in South Carolina, November 16 to 17, 2010$13,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in North Carolina, November 16, 201055 kt wind · 9 events
- Winter Storm and Winter Weather in Colorado, November 16 to 17, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 264539.